November 17, 2008

Sunitinib and Periodic Hair Depigmentation Due to Temporary c-KIT Inhibition

Author Affiliations

Copyright 2008 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2008

Arch Dermatol. 2008;144(11):1525-1526. doi:10.1001/archderm.144.11.1525

Our patient, a 47-year-old man with a monozygotic twin, was diagnosed with a 6-cm leiomyoma of the small intestine and had undergone segmental resection in December 2000. In February 2004, the patient presented with signs of perforation, and a hemicolectomy, segmental ileum resection, and adhesiolysis were performed. Afterwards, he was referred to our center.

Histopathologic reference examination revealed the supposed diagnosis of a high-risk gastrointestinal stromal tumor (GIST) with stem cell factor receptor (c-KIT) expression and exon 9 mutation (A504→Y505 insertion).1 Fortunately, the c-KIT mutation was acquired, so no increased risk for the identical sibling was indicated. We initiated oral treatment with imatinib mesylate (continuous dose of 400 mg/d) owing to liver metastases newly diagnosed in June 2004,2 and treatment initiation was followed by a partial response of short duration. Drug treatment was then switched to 800 mg of imatinib mesylate, and the patient was subsequently enrolled in a phase 2 trial.

First Page Preview View Large
First page PDF preview
First page PDF preview